Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


extreme itching
Oct 15, 2003

I've been HIV positive for over 18 years. For the past three to four years I have gotten what seems to be allergy related bumps that itch so bad that I even itch them in my sleep. They appear twice a year. Usually in April and again in September/October. I have gone to a few different doctors and they all seem to think they are mesquito bites. I find it extremely odd that no one else in my house gets them and that they occur like clockwork every year. I have tried everything for relief but nothing works. My doctor gave me some Triamcinolone acetonide cream when I first get them and some bactroban cream after I scratched to infection. Any advice would be greatly appreciated.

Response from Dr. Boyle

Nondescript bumps are tough to diagnose when you seen them, let alone when you don't. There semiannual nature suggests that bug bites are a possibility, but a local reaction to something you're putting on or wearing at that time of the year is also possible, as are many other diagnoses. I'd suggest that the next time you get the problem you see you doctor immediately and if he/she can't tell you definitively what they are and how to treat them, go see a dermatologist.



Previous
Long-term Viramune Effects
Next
Combivir/Viread/Saqniavir/Ritonavir?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement